To the Editor: The tendency to incriminate certain drugs for adverse reactions without exploring all other possibilities is to be deplored. In this respect we read with great interest Jarkowski's and Martmer's account (Amer J Dis Child 104:669, 1962) of a fatal case of toxic epidermal necrolysis occurring in a 12-year-old girl and would like to make the following comments.
The disease, startling in its symptomatology, appearing much like a severe scalding over a large area, may be a new entity or a more severe form of erythema multiforme or Stevens Johnson syndrome. The child had received a sulfonamide for an upper respiratory infection, and the reaction was attributed to the drug. It was not stated whether she had ever received sulfonamides previously. The paper makes no mention of questioning the patient's family about other drugs which she might have taken. Acetylsalicylic acid (aspirin) was given as an antipyretic. While most